multi focal atrial tachycardia can't tolerate med. should I get another ablation?
I am 57 years old. I had svt last year and couldn't tolerate a small dose of verapamil so I had an ablation but the tachycardia is back. i am on 30mg 3x a day of Cardizem. It's been 4weeks and the med makes me foggy too. It's hard to function. I have chronic pain too but take nothing. I will see the eps doctor next tues. and he is willing to do another ablation but it will never be 100% fixed.
would you do this a 2nd time? how do I deal with meds. I am very sensitive to all meds. I have high anxiety issues too and take xanax.
You might want to check out Tom_H's experience in his journal. He had a very good result from his ablation. Maybe he could give you a few pointers. Do you have svt? It was my understanding that that has like a 90% cure rate. Good luck with this. Let us know how you're doing.
I do have SVT but after the ablation it is called ectopic atrial tachycardia.
I will check out his journal . Mine isn't 100% curable but it would help. thanks will keep you posted. Thanks for commenting. I am thinking of having another ablation have chronic pain that needs meds that could bring me back to tachycardia so I don't take anything at all for pain. no quality of life.
It is my experience that quality of life often gets lost in the shuffle. If the docs are keeping me out of afib, they feel like they are doing their job, even tho it still impacts my life significantly. You are not alone. Sending you positive thoughts and prayers . . .
This is a tough decision. You are having multiple spots in your atria that are firing off extra beats from what your title states. This is a bit trickier to correct though I would hope that finding the biggest most active spot may help the issue. That said, do I understand that you are only 4 weeks past the ablation? if this is the case please do take some time to allow your heart to settle down. 5 weeks past my ablation for avnrt svt I had some sort of very strange storm of ectopic beats. It took a good year for them to calm down to not be so noticeable and another year for them to get to a point I barely notice them now. We may never have fully perfect hearts but quality of life is important. So I guess my first question is what type of condition did you have ablated in the first place and is this issue new or a reoccurance of the same issue. How long are you from your ablation? Do you have stomach issues? If you have stomach issues try addressing those and see if it helps. I know when I eat certain foods spicy or carbohydrates my ectopics can flare up more. This said, when all is said and done I try to make my decisions based on how the decision makes me feel. Even if both options are worrisome one option will usually make me feel more calm than the other and that is what I try to go with. So trust your inner gut because you definitely deserve a better quality of life. I wish you the best of luck getting this resolved. Take care.
I am almost one year post ablation. I think your ablation is the type that is successful as I understand it. It does take a long time to feel ok after ablation. with the last one I had he got a couple of spots and a big one too. But said there are more spots. :/ I had SVT and after ablation doc said it is ectopic atrial tachycardia. Multi focal points. I do have IBS (related to my fibromyalgia) for years. I will take notice if I get some ectopic beats related to Carbs. I have read sugar which is carbs too give people tachy beats. I don't have a decision yet to do the ablation but will meet with doc on Tues. I hope to get used to this Cardizem med tho it's been 4 weeks. i get foggy. It is calming the beats at this point. However, I don't want to feel tired because I have my pain issues too to deal with and the meds for that give fast beats so i feel it's a catch 22.
Thank you for your advice and wishes.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.